Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 25, 2024, 7:44 PM CDT for Rock Island County, Illinois; Muscatine County, Scott County, Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2024, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 25, 2024, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:05 PM CDT | FUNNEL CLOUD | 1 Ene Spring Lake, IA | Funnel cloud as seen on webcam imagery. Estimated location. |
| Jun 25, 8:15 PM CDT | TSTM WND DMG | 2 E Davenport, IA | 4 inch tree branch downed by storm winds. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
046
WFUS53 KDVN 260044
TORDVN
ILC161-IAC139-163-260130-
/O.NEW.KDVN.TO.W.0048.240626T0044Z-240626T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
744 PM CDT Tue Jun 25 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Central Rock Island County in northwestern Illinois...
Southwestern Scott County in east central Iowa...
Northeastern Muscatine County in east central Iowa...
* Until 830 PM CDT.
* At 744 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pleasant Prairie, or near Durant, moving east at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Davenport, Walcott, Blue Grass, Buffalo, Stockton, West Lake Park,
and Pleasant Prairie around 750 PM CDT.
Rock Island, Credit Island, and Mississippi Valley Fairgrounds
around 755 PM CDT.
Moline, Milan, Rock Island Arsenal, and Blackhawk State Park
around 800 PM CDT.
This includes Interstate 280 between mile markers 2 and 12, and near
mile marker 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4150 9100 4160 9100 4160 9097 4158 9053
4145 9053
TIME...MOT...LOC 0044Z 275DEG 33KT 4154 9092
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Friedlein3 follow-up statements
127
WWUS53 KDVN 260055
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
755 PM CDT Tue Jun 25 2024
ILC161-IAC139-163-260130-
/O.CON.KDVN.TO.W.0048.000000T0000Z-240626T0130Z/
Rock Island IL-Scott IA-Muscatine IA-
755 PM CDT Tue Jun 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
ROCK ISLAND...SOUTHWESTERN SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES...
At 754 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Blue Grass, or 8 miles southeast of Durant, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Davenport, Rock Island, Milan, Blue Grass, Buffalo, West Lake
Park, Rock Island Arsenal, Credit Island, Blackhawk State Park,
and Mississippi Valley Fairgrounds around 800 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Moline.
This includes Interstate 280 between mile markers 2 and 12, and near
mile marker 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4158 9053 4145 9053 4149 9090 4160 9092
TIME...MOT...LOC 0054Z 275DEG 33KT 4153 9079
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Friedlein072
WWUS53 KDVN 260108 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
808 PM CDT Tue Jun 25 2024
IAC139-260117-
/O.CAN.KDVN.TO.W.0048.000000T0000Z-240626T0130Z/
Muscatine IA-
808 PM CDT Tue Jun 25 2024
...THE TORNADO WARNING FOR NORTHEASTERN MUSCATINE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
Severe wind gusts remain possible through 830 PM CDT.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Illinois...and east central Iowa.
&&
LAT...LON 4158 9053 4145 9053 4148 9074 4159 9075
TIME...MOT...LOC 0107Z 267DEG 31KT 4154 9066
$$
ILC161-IAC163-260130-
/O.CON.KDVN.TO.W.0048.000000T0000Z-240626T0130Z/
Rock Island IL-Scott IA-
808 PM CDT Tue Jun 25 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
ROCK ISLAND AND SOUTH CENTRAL SCOTT COUNTIES...
At 807 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mississippi Valley Fairgrounds, or over
far western Davenport, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Davenport, Moline, Rock Island, Milan, Rock Island Arsenal, Credit
Island, Blackhawk State Park, and Mississippi Valley Fairgrounds
around 810 PM CDT.
This includes Interstate 280 between mile markers 2 and 11, and near
mile marker 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4158 9053 4145 9053 4148 9074 4159 9075
TIME...MOT...LOC 0107Z 267DEG 31KT 4154 9066
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Friedlein747 WWUS53 KDVN 260121 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 821 PM CDT Tue Jun 25 2024 IAC163-ILC161-260130- /O.EXP.KDVN.TO.W.0048.000000T0000Z-240626T0130Z/ Rock Island IL-Scott IA- 821 PM CDT Tue Jun 25 2024 ...THE TORNADO WARNING FOR CENTRAL ROCK ISLAND AND SOUTH CENTRAL SCOTT COUNTIES WILL EXPIRE AT 830 PM CDT... The rotation which prompted the warning has weakened. Therefore, the warning will be allowed to expire. However, severe winds are still likely with this thunderstorm. A Severe Thunderstorm Watch remains in effect until midnight CDT for northwestern Illinois...and east central Iowa. Remember, a Severe Thunderstorm Warning still remains in effect! && LAT...LON 4158 9053 4145 9053 4148 9074 4159 9075 TIME...MOT...LOC 0120Z 275DEG 33KT 4153 9054 $$ Friedlein
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 25, 6:48 PM CDT, 56 minutes earlier. Its key messages:
- Heat indices upper 90s to 100+ through early this evening
- Storms likely to develop by evening and increase in coverage with a flash flood threat and scattered severe potential
- More storms Thursday Night through Saturday
Area forecast discussion, Jun 25, 6:48 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
648 PM CDT Tue Jun 25 2024
.KEY MESSAGES...
- Heat indices upper 90s to 100+ through early this evening
- Storms likely to develop by evening and increase in coverage
with a flash flood threat and scattered severe potential
- More storms Thursday Night through Saturday
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 320 PM CDT Tue Jun 25 2024
Through early evening: Hot and humid conditions continue with
heat indices in the upper 90s to as high as 105, as dewpoints
remain well into the 70s. Mesoanalysis indicates a weak slow-
moving frontal boundary that extended from far southern WI to
near Dubuque to Omaha. Confluence along this is largely weak but
SBCAPES were 4500-6000 J/kg and deep player shear was about
30-40 kts. However, the special DVN sounding at 18z/25 showed a
rather stout cap at 850 mb suppressing convection for now.
Closer to the front, there may be enough confluence, along with
plenty of available energy, to develop at least isolated
thunderstorms through early evening. The experimental Warn on
Forecast System (WoFS) indicates this potential for isolated
activity closer to the front. Heavy rainfall and wet microbursts
are the main hazards.
This evening through the overnight hours ~8 pm to 2 am looks to be
the main coverage of numerous thunderstorms, especially along and
south of Interstate 80. A flash flood watch is in effect for
this entire region. A weak short wave arrives from the west
which should enhance the forcing, along with the frontal
boundary continuing to push south across the forecast area.
There is the potential for severe storms and scattered flash
flooding. With PWATs over 2 inches and dewpoints well into the
70s there may be several inches of rain in a short time. The
12z/25 HREF indicated some localized amounts within the
general southern CWA and adjacent area region of 3+ inches,
supporting that potential for heavy rainfall rates (albeit low
confidence on specifically where and may be outside the CWA).
Lows tonight will still be mild from the upper 60s to lower 70s.
Wednesday: Any lingering showers and storms should end in our
southeast counties in the morning. Otherwise, with the passage of
the front, temperatures and humidity levels will lower so some
relief from the heat. Highs will be in the lower to mid 80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 320 PM CDT Tue Jun 25 2024
Wednesday night and Thursday: Dry and very pleasant with highs in
the upper 70s to lower 80s, and lows in the upper 50s to lower 60s.
High pressure will push across the Great Lakes region.
Thursday night through early next week: Global models suggest a
rather strong zonal flow across the northern United States,
suppressing the hot weather well to our south. In this pattern a
couple of low pressure systems will track across the northern Plains
and upper Midwest. The potential for more thunderstorms and heavy
rainfall returns Thursday night through Saturday, and again Monday
into Tuesday. While it is too early to determine the severe
threat or rain amounts, it should be noted the CSU machine-
learning probabilities do indicate an equivalent for a Slight
Risk for severe weather on Friday.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 641 PM CDT Tue Jun 25 2024
A line of storms stretches from south of KCID to north of KDVN
at 2330 UTC. This line of storms is forecast to sink southward
with time from 00 UTC through 06 UTC. Ceilings between 4 to 10
kft with these storms with periods of MVFR visibilities in the
strongest cells. This line of storms will mainly impact KMLI and
KBRL through 06 UTC. Winds becoming light and variable and then
turning to the north after 12 UTC and increasing to 10 to 12
knots with gusts up to 20 knots.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Wednesday morning for IAZ063>065-067-068-
076>078-087>089-098-099.
IL...Flood Watch through Wednesday morning for ILZ015>018-024>026-
034-035.
MO...Flood Watch through Wednesday morning for MOZ009-010.
&&
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...CousinsHazardous weather outlook, Jun 25, 1:14 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 114 PM CDT Tue Jun 25 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 114 PM CDT Tue Jun 25 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous thunderstorms are expected to develop later this afternoon through the overnight hours. The Storm Prediction Center has a Slight Risk (Level 2 of 5) for severe storms along and south of Highway 30. Some of these storms may produce damaging winds and hail, along with torrential rainfall. A Flash Flood Watch is also in effect for much of the area south of Highway 30 through tonight. In addition, hot and humid conditions will continue through early this evening with heat indicies of around 100. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible Friday through Saturday and again on Monday. However, it is too early to determine the severe threat. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through tonight. Reports of rainfall of more than an inch would also be appreciated. GENERAL STORM MOTION OF THE DAY: Toward the southeast at around 30 mph. Haase
In the hours before
Local storm report, Jun 25, 7:02 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
702 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Hail 5 NNE Delmar 42.07N 90.56W
06/25/2024 E1.75 Inch Jackson IA Public
time estimated from radar.
&&
GROSSLocal storm report, Jun 25, 7:07 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
707 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Tstm Wnd Gst Iowa City Municipality 41.63N 91.55W
06/25/2024 M68 MPH Johnson IA ASOS
ASOS station KIOW Iowa City Arpt.
&&
GROSSLocal storm report, Jun 25, 7:26 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
726 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM Tstm Wnd Dmg 2 NE Iowa City 41.68N 91.52W
06/25/2024 Johnson IA Emergency Mngr
Power lines down with power outages around
dodge street. Time estimated from radar.
&&
GROSSLocal storm report, Jun 25, 7:36 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
736 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Gst 2 NNE Muscatine 41.44N 91.05W
06/25/2024 M60 MPH Muscatine IA Trained Spotter
estimated thunderstorm wind gust.
&&
DCLocal storm report, Jun 25, 7:39 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
739 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM Tstm Wnd Gst 5 N Muscatine 41.49N 91.07W
06/25/2024 E70 MPH Muscatine IA Trained Spotter
estimated thunderstorm wind gust.
&&
DCLocal storm report, Jun 25, 7:43 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
743 PM CDT Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Gst 3 WNW Muscatine 41.44N 91.13W
06/25/2024 E71 MPH Muscatine IA Trained Spotter
measured from equipment on top of the car.
Location of gust is estimated.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:07 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 38 min |
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 68 min |
| Jun 25, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 46 min |
| Jun 25, 7:52 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 68 min |
| Jun 25, 7:58 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 22 min |
| Jun 25, 8:03 PM CDT | Flash Flood Warning | DVN | Bureau | 3 hr |
| Jun 25, 8:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer | 54 min |
| Jun 25, 8:30 PM CDT | Flash Flood Warning | DVN | Putnam | 3 hr |
| Jun 25, 8:36 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 39 min |
| Jun 25, 8:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 35 min |
| Jun 25, 8:41 PM CDT | Tornado Warning | DVN | Henry | 18 min |
| Jun 25, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 22 min |
| Jun 25, 9:19 PM CDT | River Flood Watch | DVN | Hancock | 21 days |
| Jun 25, 10:53 PM CDT | Special Weather Statement | DVN | Henderson | 37 min |
| Jun 26, 11:56 AM CDT | River Flood Warning | DVN | Hancock | 31 days |
| Jun 26, 11:56 AM CDT | River Flood Warning | DVN | Hancock | 27 days |
| Jun 25, 7:12 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 33 min |
| Jun 25, 7:25 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn | 21 min |
| Jun 25, 7:40 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 50 min |
| Jun 25, 7:49 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 29 min |
| Jun 25, 7:54 PM CDT | Flash Flood Warning | DVN | Van Buren | 63 min |
| Jun 25, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 26 min |
| Jun 25, 8:24 PM CDT | River Flood Warning | DVN | Cedar | 5 days |
| Jun 25, 8:48 PM CDT | River Flood Watch | DVN | Louisa | 21 days |
| Jun 25, 8:48 PM CDT | River Flood Watch | DVN | Louisa | 21 days |
| Jun 26, 10:00 AM CDT | River Flood Warning | DVN | Louisa, Muscatine | 17 days |
| Jun 26, 10:00 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Muscatine | 5 days |
| Jun 26, 10:00 AM CDT | River Flood Warning | DVN | Louisa | 9 days |
| Jun 26, 10:00 AM CDT | River Flood Warning | DVN | Louisa | 18 days |
Nearby
Tornado Warnings in Iowa, 2024Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.